Naturally Healthy 4 Life's Blog

A blog about health, nutrition, fitness and wellness

Patient Heal Thyself

Yoga Meditation

As mentioned in prior posts, after another angioedema episode that brought me back to urgent care for another epi shot, I started on a strong dose, slow taper of prednisone. It did the trick – no hives, urticaria or angioedema for the course of the Prednisone.

I finished the Prednisone two weeks ago. A week ago, I woke up with a couple of hives and over the last week, I have had a few hives here and there – no giant hives, no urticaria, no angioedema – nothing like a real flare up.

So I AM rebounding after discontinuing the Prednisone, but it is a small rebound. I am going to hold onto that as a good sign.

I visited the immunologist last week and received a diagnosis: Chronic Idiopathic Autoimmune Urticaria, which is caused by anti-FcεRI and less frequently, by anti-IgE autoantibodies that lead to mast cell and basophil activation, thereby giving rise to the release of histamine and other proinflammatory mediators (Ref 1).  It is not known if this could be related to the hypothyroid issues I am experiencing.  From the treatment summary:

“Angela’s history and laboratory evaluation are not clearly suggestive of a specific etiology or process to explain her relapsing-remitting urticaria and angioedema. We discussed the limitations of commercially availably laboratory tests to assess immune function, which is broad, complex and influenced by genetics and environment.”

So the immunologist’s treatment plan is to continue to suppress the immune response with high doses of the histamine inhibitors and asthma medication, with a plan to start tapering in a few months, and to continue with the immune system boosting vitamins and supplements that I currently take.

MY plan is to make 2016 the healthiest year of my life. To help make that happen, I have adjusted my mindset, diet, exercise and lifestyle.  See my next blog post for the deets on my course of action.

Angela

References:

  1. http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2810697/

November 21, 2015 - Posted by | Health | , , , , , , , , ,

No comments yet.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: